MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE IMPLANT 4 X 13MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE IMPLANT 4 X 13MM; DENTAL IMPLANT
Model Number OSS413
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint: (b)(4).Patient's weight was not provided.
 
Event or Problem Description
It was reported that the implant fractured.The implant was not completely removed in order to not cause any damage to the patient.Patient will return for additional appointments for new implant placement.Tooth number 13.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).One osseotite® implant 4 x 13mm (oss413) and locator were returned for investigation.Visual evaluation of the as returned products identified a fractured implant engaged with the locator.There were no allegations against the locator.Therefore, the investigation was performed only on the implant.Functional testing and dimensional analysis could not be performed since the implant was fractured.No pre-existing conditions were noted on the per.The reported device had been placed on tooth # 13 (fdi) for approximately 2 years.Device history record (dhr) review for the lot (2017111748) had revealed no deviations nor non-conformances which could have caused or contributed to the reported event.All products were conforming at the time they left zimmer biomet.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was completed for the subject lot number (2017111748).No other complaints about nonconforming products were identified.Therefore, based on the available information, device malfunction did occur and the reported event was confirmed.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number: (b)(4).One osseotite® implant 4 x 13mm (oss413) was not returned for investigation.Therefore, visual evaluation could not be performed.Upon product receipt, cmp and pce will be reopened and updated accordingly.The investigation was performed using the applicable instructions for use and risk files.Functional testing and dimensional analysis could not be performed since the device was not returned.No pre-existing conditions were noted on the per.The reported device had been placed on tooth # 13 (fdi) for approximately 2 years.Picture image was provided and fracture was identified at the apical part of the implant.The device history record (dhr) was not available electronically for the subject lot number (2017111748) thus could not be further reviewed at the time of the investigation.A notification/request has been sent to manufacturing to pull the dhr for review.The pce will be reopened and updated if there is any indication of non-conformance, or any possible manufacturing issue related to the reported event.Since the dhr was not available, a search in the non-conformance database for valencia lots (non-conformance list) was conducted with the lot number to discover any non-conformances related to the reported event and subject lot number.No non-conformances were found for the subject lot number.Complaint history review was completed for the subject lot number (2017111748).No other complaints about nonconforming products were identified.Therefore, based on the available information, device malfunction did occur and the reported event was confirmed following picture evaluation.

Brand Name
OSSEOTITE IMPLANT 4 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key10088265
Report Number0001038806-2020-00792
Device Sequence Number2342261
Product Code DZE
UDI-Device Identifier00844868013198
UDI-Public(01)00844868013198(17)221211(10)2017111748(241)OSS413
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/11/2022
Device Model NumberOSS413
Device Catalogue NumberOSS413
Device Lot Number2017111748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/07/2020
Supplement Date Received by Manufacturer07/01/2020
08/10/2020
Initial Report FDA Received Date05/26/2020
Supplement Report FDA Received Date07/14/2020
09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR